MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA RADIFOCUS GUIDEWIRE; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA RADIFOCUS GUIDEWIRE; WIRE, GUIDE, CATHETER
Catalog Number GR3508
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 08/09/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D4 - udi number is not required for this product code/lot number combination.The di portion is provided.The actual device was not returned to the manufacturing facility for evaluation and the involved lot number is unknown.Therefore, the investigation was based on the evaluation of the user facility information and evaluation of a retention sample from the reported product code gr3508 (lot# 160725).Visual and microscopic inspection revealed no anomalies or defects.The outside diameter was measured along the total length and confirmed to meet manufacturer specification.The urethane outer layer was peeled off from the wire intentionally for checking the adhesion level of the urethane outer layer to the core wire.There was no lifting or gap between the core wire and the urethane outer layer.No anomaly was observed the investigation results verified that the retention sample was a normal product.Based on the reported state of the use of the actual sample, it is likely that the shearing of the urethane layer occurred due to the actual sample having been withdrawn in the state of having contact with the metal needle used in combination with the actual sample.With no return of the actual sample to evaluate, the exact cause cannot be definitively determined.Since the production lot number was not provided by the user facility, a meaningful review of production and complaint records was not possible.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.All available information has been placed on file in quality assurance for appropriate tracking, trending and follow-up.- attachment: [(b)(4).Pdf] h3 other text : actual device not returned.
 
Event or Problem Description
A medwatch report was received at tmc on (b)(6) 2016 that stated the following: "in mid-august the patient underwent a left femoral endarterectomy, left femoral to popliteal artery bypass above the knee using 6 mm polytetrafluoroethylene (ptfe) graft, operative arteriogram, and left iliac balloon angioplasty, which was successful.The patient did have significant blood loss during the procedure requiring blood transfusions postoperatively.We observed there was some small amount of bleeding from his incision which was controlled with staples.The patient stabilized and was ambulated.Because of the blood loss, it was initially thought to make sure he did not have any retroperitoneal bleeding, a ct of the abdomen and pelvis was performed showing no evidence of bleeding; however, a wire was seen in the left common femoral artery, probably a piece from the wire used at the time of his balloon angioplasty of the iliac artery.Interventional radiology was consulted and removed the object successfully without complication on three days after the initial surgery through a right femoral puncture.Pathology described the specimen as a gray flexible threadlike foreign object measuring 10.7 cm in length by less than 0.1 cm in diameter.No tissue is grossly adherent to the specimen.The surgeon noted: the wire was removed, appears to be a small segment of a sheath of the glidewire that was used during the balloon angioplasty.The patient was discharged home in stable condition six days after initial surgery to be seen as an outpatient at the physician's office.The apparent cause of the occurrence is unknown.The primary surgeon believes a section of the outer coating of the glidewire was dislodged and retained in the artery.The investigation was unable to determine exactly how the section of coating was dislodged from the main wire.The primary surgeon feels it is possible the introducer needle caught a section of the coating and dislodged it from the main wire.The object was not visualized on intraoperative films due to the lower resolution of c-arm images and interference from adjacent hip implant.The intraoperative c-arm films were scrutinized retrospectively which verified the object is only faintly visible and unlikely that the surgical team would have been able to visualize the object.Due to the small size of the object dislodged from the main wire, it may have not have been easily noticed as detached.Staff in the procedure did not recall visualizing any damage to the glidewire during or after the procedure." additional information confirmed that the awwow international inc.Introducer needle used was metal-made.

Brand Name
RADIFOCUS GUIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key6180637
Report Number9681834-2016-00293
Device Sequence Number443727
Product Code DQX
UDI-Device Identifier04987350773197
UDI-Public04987350773197
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K863138
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/16/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberGR3508
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date12/16/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARROW INTERNATIONAL INC. INTRODUCER NEEDLE; ARROW INTERNATIONAL INC. INTRODUCER NEEDLE
Outcome Attributed to Adverse Event Other;
Patient Age65 YR
Patient Weight110